MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-7-30-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured c6 segment of the left internal carotid artery aneurysm with a max diameter of 8 mm and a 5 mm neck diameter.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.The access vessel was the right femoral artery, with 6mm diameter. it was reported that during the axium coil push process, the pusher rod got stuck at the middle to the echelon catheter and could not be pushed forward or retracted.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.  ancillary devices include a sychr2 guidewire, 6f navien guide catheter, 6f cook sheath, ev3 8-30,7-30.6-20 coils.
 
Event or Problem Description
Additional information was received that the device was prepared as indicated in the ifu.The cause of the resistance during delivery and retraction was uncertain, but it was speculated that the guidewire might have kinked.The coil came out of the introducer sheath smoothly.There was a kink to the coil observed after removal.There was no kink/damage to the catheter observed after removal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the entire system of microcatheter and spring coil was withdrawn following the advancement and withdrawal failure.To complete the procedure a new spring coil was then opened and the microcatheter was used and delivered to the aneurysm neck to begin the filling.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium implant coil and an echelon-10 micro catheter were returned for analysis within a shipping box; within a sealed biohazard pouch and within a secondary sealed tyvek biohazard pouch.The axium implant coil was returned within introducer sheath.Visual inspection/damage location details: (pli-10) no bends or kinks were found with the axium implant coil pushwire.The axium implant coil was found to be stretched and damaged within introducer sheath.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.No other anomalies were observed.(pli-20) the total length of the echelon-10 micro catheter was measured to be ~155.7cm.The useable length of the echelon-10 micro catheter was measured to be ~147.9cm which is within specification.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub.The catheter body was found to be kinked distal to inner strain relief, kinked at ~92.2cm and kinked at ~43.1cm from distal tip.No damages were found with the distal tip.Testing/analysis (including sem reports): (pli-10) the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.(pli-20) the echelon-10 micro catheter was flushed, and water exited from the distal tip.The echelon-10 micro catheter was tested with an in-house axium coil.The axium implant coil was inserted into the catheter hub; however, met resistance at kinks throughout catheter body.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coil could not be used for resistance testing with the returned micro catheter due to their damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance during device delivery¿ was confirmed.It is likely the damages (kinked) found with the returned echelon-10 micro catheter that contributed to the reported resistance.Additional possible contributing factors to ¿catheter resistance¿ include failure to prepare the ancillary devices prior to use, and insufficient catheter flush.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23512759
Report Number9617601-2025-02603
Device Sequence Number21301521
Product Code KRD
UDI-Device Identifier00847536037878
UDI-Public(01)00847536037878(17)260423(10)226409349
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberQC-7-30-3D
Device Catalogue NumberQC-7-30-3D
Device Lot Number226409349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer11/12/2025
12/10/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/08/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale